MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, perceval plus valve pvf-l was crimped and deployed without incident.Then it was needed to remove the valve and redeploy.When the valve was removed and the attempt was made to recrimp the valve using icv1351 - pvs single use acc.Kit mics size l, the valve was not collapsing.Another crimper (icv1351 - pvs single use acc.Kit mics size l) was opened but still they were unable to recrimp the valve.Another valve was opened, successfully crimped and deployed.Reportedly, the patient was not affected, no serious harm reported, and no prolonged care were required.
 
Additional Manufacturer Narrative
The devices were returned to the manufacturer.The replication of collapsing phases with the aim to try to reproduce the reported issue, were conducted with the returned valve and the returned accessory kit.The outflow ring shows an anomalous behaviour: the stent is escaping inside the dual collapser avoiding the correct capture of the outflow portion by means of the dual holder.The replication of collapsing phases performed using the returned accessory kits and with demo valve, showed no problems with positioning the returned valve and no difficulties during the collapsing phase.Both the inflow and outflow sides were collapsed and correctly captured by the dual holder.The demo valve was correctly captured by the returned dual holder, partially released and still connected to the dual holder.The manufacturing and material records for the perceval plus heart valve, model pvf-l, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a model pvf-l perceval plus heart valve at the time of manufacture and release.A complete manufacturing and material records review for the accessory has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The replications performed with the returned accessories and demo valve were completed without problems, excluding them as the cause of the problem.Furthermore, no deficiency were identified in the review of the manufacturing documents of the devices.Based on manufacturer's experience of previous similar cases, the claimed issue can be due to the repetitive collapsing attempts after the initial valve deployment and its removal.It is important to highlight that as explained in the perceval instructions for use, "a removed perceval prosthesis must not be re-implanted, because its integrity is no longer ensured." as such, the decision to re-collapse the valve was made off-label.
 
Additional Manufacturer Narrative
Section b5 (event description) was corrected and section d9 was updated to include the date of device receipt.A follow up report will be provided upon completion of investigation and/or receipt of new information.
 
Event or Problem Description
On (b)(6) 2022, perceval plus valve pvf-l was crimped and deployed without incident.Then, it was felt that the valve was not seated properly and it was decided to reposition the valve.As such, the valve was removed.The attempt was made to recrimp the valve using icv1351 - pvs single use acc.Kit mics size l, but the valve was not collapsing.Another crimper (icv1351 - pvs single use acc.Kit mics size l) was opened but still the valve was not recrimping.Reportedly, the valve wouldn't stayed crimped and was flowering out.As reported, no malfunction with the device was noted prior to this re-collapsing difficulty.Ultimately, another pvf - l valve was opened.The valve was successfully crimped and deployed.Based on the information received, the patient was not affected, no serious harm reported, and no prolonged care were required.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
roberta lamberti
5005 north fraser way
burnaby, bc 
MDR Report Key15154063
Report Number3004478276-2022-00172
Device Sequence Number12064287
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)260318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer07/29/2022
08/11/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/04/2022
09/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown